×

zbMATH — the first resource for mathematics

Toward the finite-time blowup of the 3D axisymmetric Euler equations: a numerical investigation. (English) Zbl 1316.35235

MSC:
35Q31 Euler equations
76B03 Existence, uniqueness, and regularity theory for incompressible inviscid fluids
65M60 Finite element, Rayleigh-Ritz and Galerkin methods for initial value and initial-boundary value problems involving PDEs
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
65M20 Method of lines for initial value and initial-boundary value problems involving PDEs
35B44 Blow-up in context of PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] M. Arioli, J. W. Demmel, and I. S. Duff, Solving sparse linear systems with sparse backward error, SIAM J. Matrix Anal. Appl., 10 (1989), pp. 165–190. · Zbl 0684.65022
[2] C. Bardos and E. S. Titi, Euler equations for incompressible ideal fluids, Russian Math. Surveys, 62 (2007), pp. 409–451. · Zbl 1139.76010
[3] J. T. Beale, T. Kato, and A. Majda, Remarks on the breakdown of smooth solutions for the \textup3-D Euler equations, Comm. Math. Phys., 94 (1984), pp. 61–66. · Zbl 0573.76029
[4] M. Berger and R. V. Kohn, A rescaling algorithm for the numerical calculation of blowing-up solutions, Comm. Pure Appl. Math., 41 (1988), pp. 841–863. · Zbl 0652.65070
[5] O. N. Boratav and R. B. Pelz, Direct numerical simulation of transition to turbulence from a high-symmetry initial condition, Phys. Fluids, 6 (1994), pp. 2757–2784. · Zbl 0845.76065
[6] C. J. Budd, S. Chen, and R. D. Russell, New self-similar solutions of the nonlinear Schrödinger equation with moving mesh computations, J. Comput. Phys., 152 (1999), pp. 756–789. · Zbl 0942.65085
[7] C. J. Budd, W. Huang, and R. D. Russell, Moving mesh methods for problems with blow-up, SIAM J. Sci. Comput., 17 (1996), pp. 305–327. · Zbl 0860.35050
[8] M. D. Bustamante and R. M. Kerr, 3D Euler about a 2D symmetry plane, Phys. D, 237 (2008), pp. 1912–1920.
[9] L. Caffarelli, R. Kohn, and L. Nirenberg, Partial regularity of suitable weak solutions of the Navier-Stokes equations, Comm. Pure Appl. Math., 35 (1982), pp. 771–831. · Zbl 0509.35067
[10] R. E. Caflisch, Singularity formation for complex solutions of the \textup3D incompressible Euler equations, Phys. D, 67 (1993), pp. 1–18. · Zbl 0789.76013
[11] D. Chae, Nonexistence of self-similar singularities for the 3D incompressible Euler equations, Comm. Math. Phys., 273 (2007), pp. 203–215. · Zbl 1157.35079
[12] D. Chae, On the generalized self-similar singularities for the Euler and the Navier-Stokes equations, J. Funct. Anal., 258 (2010), pp. 2865–2883. · Zbl 1189.35236
[13] D. Chae, On the self-similar solutions of the \textup3D Euler and the related equations, Comm. Math. Phys., 305 (2011), pp. 333–349. · Zbl 1219.35183
[14] S. Childress, Nearly two-dimensional solutions of Euler’s equations, Phys. Fluids, 30 (1987), pp. 944–953. · Zbl 0645.76018
[15] S. Childress, Topological Fluid Dynamics for Fluid Dynamicists, preprint, 2004.
[16] P. G. Ciarlet, The Finite Element Method for Elliptic Problems, Classics Appl. Math. 40, SIAM, Philadelphia, 2002. · Zbl 0999.65129
[17] P. Constantin, Geometric statistics in turbulence, SIAM Rev., 36 (1994), pp. 73–98. · Zbl 0803.35106
[18] P. Constantin, On the Euler equations of incompressible fluids, Bull. Amer. Math. Soc. (N.S.), 44 (2007), pp. 603–621. · Zbl 1132.76009
[19] P. Constantin, C. Fefferman, and A. Majda, Geometric constraints on potentially singular solutions for the 3-D Euler equations, Comm. Partial Differential Equations, 21 (1996), pp. 559–571. · Zbl 0853.35091
[20] J. Deng, T. Y. Hou, and X. Yu, Geometric properties and non-blowup of \textup3D incompressible Euler flow, Comm. Partial Differential Equations, 30 (2005), pp. 225–243. · Zbl 1142.35549
[21] W. E and C.-W. Shu, Small-scale structures in Boussinesq convection, Phys. Fluids, 6 (1994), pp. 49–58. · Zbl 0822.76087
[22] A. B. Ferrari, On the blow-up of solutions of the 3-D Euler equations in a bounded domain, Comm. Math. Phys., 155 (1993), pp. 277–294. · Zbl 0787.35071
[23] H. Fujita, On the blowing up of solutions of the Cauchy problem for \(u_{t} = Δ u + u^{1+α}\), J. Fac. Sci. Univ. Tokyo Sect. A Math., 16 (1966), pp. 105–113.
[24] J. D. Gibbon, The three-dimensional Euler equations: Where do we stand?, Phys. D, 237 (2008), pp. 1894–1904. · Zbl 1143.76389
[25] J. D. Gibbon and E. S. Titi, The 3D incompressible Euler equations with a passive scalar: A road to blow-up?, J. Nonlinear Sci., 23 (2013), pp. 993–1000. · Zbl 1292.35216
[26] R. Grauer, C. Marliani, and K. Germaschewski, Adaptive mesh refinement for singular solutions of the incompressible Euler equations, Phys. Rev. Lett., 80 (1998), pp. 4177–4180.
[27] R. Grauer and T. C. Sideris, Numerical computation of 3D incompressible ideal fluids with swirl, Phys. Rev. Lett., 67 (1991), pp. 3511–3514.
[28] B. Gustafsson, H.-O. Kreiss, and J. Oliger, Time Dependent Problems and Difference Methods, Wiley-Interscience, New York, 1995. · Zbl 0843.65061
[29] P. Hénon, P. Ramet, and J. Roman, PaStiX: A high-performance parallel direct solver for sparse symmetric definite systems, Parallel Comput., 28 (2002), pp. 301–321. · Zbl 0984.68208
[30] K. Höllig, Finite Element Methods with B-Splines, SIAM, Philadelphia, 2003.
[31] T. Y. Hou and Z. Lei, On the stabilizing effect of convection in three-dimensional incompressible flows, Comm. Pure Appl. Math., 62 (2009), pp. 501–564. · Zbl 1171.35095
[32] T. Y. Hou and R. Li, Dynamic depletion of vortex stretching and non-blowup of the 3-D incompressible Euler equations, J. Nonlinear Sci., 16 (2006), pp. 639–664. · Zbl 1370.76015
[33] T. Y. Hou and R. Li, Blowup or no blowup? The interplay between theory and numerics, Phys. D, 237 (2008), pp. 1937–1944. · Zbl 1143.76390
[34] W. Huang, J. Ma, and R. D. Russell, A study of moving mesh PDE methods for numerical simulation of blowup in reaction diffusion equations, J. Comput. Phys., 227 (2008), pp. 6532–6552. · Zbl 1145.65080
[35] W. Huang, Y. Ren, and R. D. Russell, Moving mesh methods based upon moving mesh partial differential equations, J. Comput. Phys., 113 (1994), pp. 279–290. · Zbl 0807.65101
[36] Y. Huang and A. Bertozzi, Self-similar blowup solutions to an aggregation equation in \(R^{n}\), SIAM J. Appl. Math., 70 (2010), pp. 2582–2603. · Zbl 1238.35013
[37] T. Kato, Nonstationary flows of viscous and ideal fluids in \(R^{3}\), J. Funct. Anal., 9 (1972), pp. 296–305. · Zbl 0229.76018
[38] R. M. Kerr, Evidence for a singularity of the three-dimensional incompressible Euler equations, Phys. Fluids A, 5 (1993), pp. 1725–1746. · Zbl 0800.76083
[39] R. M. Kerr, Bounds for Euler from vorticity moments and line divergence, J. Fluid Mech., 729 (2013), R2. · Zbl 1291.76073
[40] J.-G. Liu and W.-C. Wang, Convergence analysis of the energy and helicity preserving scheme for axisymmetric flows, SIAM J. Numer. Anal., 44 (2006), pp. 2456–2480. · Zbl 1130.76053
[41] A. Majda and A. Bertozzi, Vorticity and Incompressible Flow, Cambridge University Press, Cambridge, UK, 2002.
[42] D. W. McLaughlin, G. C. Papanicolaou, C. Sulem, and P. L. Sulem, Focusing singularity of the cubic Schrödinger equation, Phys. Rev. A, 34 (1986), pp. 1200–1210.
[43] P. Orlandi and G. F. Carnevale, Nonlinear amplification of vorticity in inviscid interaction of orthogonal Lamb dipoles, Phys. Fluids, 19 (2007), 057106. · Zbl 1146.76497
[44] G. Ponce, Remarks on a paper by J. T. Beale, T. Kato, and A. Majda, Comm. Math. Phys., 98 (1985), pp. 349–353.
[45] A. Pumir and E. D. Siggia, Development of singular solutions to the axisymmetric Euler equations, Phys. Fluids A, 4 (1992), pp. 1472–1491. · Zbl 0825.76121
[46] T. Shirota and T. Yanagisawa, A continuation principle for the 3-D Euler equations for incompressible fluids in a bounded domain, Proc. Japan Acad. Ser. A Math. Sci., 69 (1993), pp. 77–82. · Zbl 0790.35086
[47] M. Siegel and R. E. Caflisch, Calculation of complex singular solutions to the 3D incompressible Euler equations, Phys. D, 238 (2009), pp. 2368–2379. · Zbl 1180.37124
[48] V. I. Yudovich, Eleven great problems of mathematical hydrodynamics, Mosc. Math. J., 3 (2003), pp. 711–737. · Zbl 1061.76003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.